Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Pain under ribs, abdominal pain, bulge below rib cage

Hello , I am having a slight pain under or at the base of my left ribs amd also the pain can be down the left side of my abdomen , It is not severe pain and can often just feel almost lke something is pulling or moving about down there, There seems to be a slight bulging just below the left rib cage. This has been mainly intermittent but the last couple of nights it has been more consistant.
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi there,
Thank you for posting your question. I will do my best to help you
I have tried to understand your query to my best.

With respect to your query, I would like to opine the below

There could be many causes for Rib pain :
     Injury
     Physical strain- Heavy lifting and strenuous exercise
     Severe coughing
     Rib Joint Infection- Infections may be due to viruses, bacteria or fungi. (leading to like example - include tuberculosis, syphilis and aspergillosis) which will present as pain in the base of the ribs with swelling
     Very similar to the pain associated with heart disease, lung disease, gastrointestinal problems and osteoarthritis
All of the above may present as pain or tenderness along your breast bone ,base of ribs radiating downwards
Diagnositcs like Chest X-ray PA view ,Chest Xray lateral view and electrocardiogram may help to look into the root cause of the Problem.
In your case , Firtsly Need to recall if any history of any Injury recentlyor Physical strain or exercises ..If yes, then NSIADs will be useful in relief of the pain .Common Over the counter NSAIDs like Voveran ,Paracetamol,Aleve,Diclofenac tab ,local application Voveran gel can also be apllied
***Note :
NSAIDs (pain killers ) can cause side effects such as diarrhoea, headaches, or dizziness.Taking high doses for a long time can slightly increase your risk of having a heart attack or a stroke,but taking them occasionally for pain shouldn't cause this problem. People who have heart problems shouldn't take diclofenac. If you're taking paracetamol, you need to be careful not to take too much. An overdose can damage your liver***
Along with this, Physical therapy like Stretching exercises,Hot compresses –keep heat low may be helpful
If history of cough with fever is present along with rib pain or if rib pain is constant & have no history of any injury or strenuous acitivity prior , then advice is to consult a Physician for further investigation and treatment
I hope that I have answered your questions fully and been of some help. If you have anymore questions please contact me again anytime

Answered: Wed, 27 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor